Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 174, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 1999, 6:50 PM CDT for Stone County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 1999, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 25, 1999, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Stone County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:15 PM CDT | Thunderstorm Wind 55 | Wiggins, MS | Strong thunderstorm winds blew several trees down over the southwest part of the county. Power lines were also knocked down, causing power outages in Wiggins. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 252349 SVRMOB MSC131-260045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 650 PM CDT SUN JUL 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 745 PM CDT * AT 648 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WIGGINS... MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - MCHENRY BY 655 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN JUL 25 1999 MODELS REMAIN CONSISTENT IN SLIGHTLY LOWER UPPER GEOPOTENTIAL HEIGHTS OVER SERN US WITH GENERAL WEAKNESS ALOFT AS UPR TROUGH MOVES OFF EAST COAST AND LARGE MID/UPPER HIGH REMAINS PARKED OVER PLAINS STATES. SLIGHT WEAKNESSES IN SFC PRES FIELD CONTINUES TO BE REFLECTED OVER SE US AS A RESULT THROUGH TONIGHT...BUT BY MONDAY UPPER TROF MOVES E AND SFC HIGH PRES BEGINS TO BUILD OVER ERN GULF AND SE STATES. SUBSIDENCE ALSO BEGINS TO DEVELOP OVER SERN STATES BY LATE MONDAY IN WAKE OF DEPARTING UPPER TROUGH AS UPPER HIGH REMAINS IN PLACE OVER CENTRAL US. CONVECTIVE COMPLEX CURRENTLY MOVG S AND W ACROSS ERN HALF OF FCST AREA UNDER REGION OF COOLER TEMPS ALOFT AS INDICATED BY RUC 500MB TEMP GUIDANCE...AND EXPECT THIS FEATURE TO CONTINUE RAIN CHANCES OVER ERN ZONES THIS EVENING WITH LOWER POPS W TONIGHT. OTHERWISE...MON THROUGH TUE...PCPN FCST WILL PRIMARILY RELATED TO MESOSCALE FORCING ALONG SEA/LAND BREEZE INTERACTIONS AND AFTERNOON HEATING. WITH DRIER AIR FILTERING INTO REGION BY END OF PERIOD AND INTO EXTENDED TIME FRAME...EXPECT FEWER SHRA/TSRA. MANY LOCATIONS RAIN COOLED THIS AFTERNOON...BUT EVEN THOSE AREAS THAT HAVE NOT RECEIVED ANY RAINFALL COOLER THAN PAST FEW DAYS. EXPECT THIS SLIGHTLY COOLER TREND TO CONTINUE THIS PERIOD. LIKE FAN POPS FOR TONIGHT...BUT FWC LOOKS BETTER FOR REMAINDER OF PERIOD. FWC/FAN BOTH OVER DID TEMPS FOR THIS AFTERNOON. WILL UNDERCUT GUIDANCE MAX TEMPS SLIGHTLY THIS PERIOD...BUT MIN TEMPS LOOK REASONABLE. PRELIM NUMBERS FOLLOW... MOB BB 074/092 073/093 074 12232 PNS BB 076/090/075/091 075 12232 GZH BB 073/093 072/094 072 12432 DTS BB 075/090 076/091 075 12232 61A BB 072/093 071/094 071 12432 2RO BB 073/093 072/094 072 12232 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 61A=CAMDEN AL(WILCOX COUNTY) 2RO=WAYNESBORO MS(WAYNE COUNTY) 12
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:42 PM CDT | Severe Thunderstorm Warning | MOB | George | 63 min |
| Jul 25, 6:30 PM CDT | Flash Flood Warning | MOB | Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.